So sorry that your wife is going through these horrible "Hot Flashes"but many studies have shown that there is sufficient evidence to support that Arimidex reduce significantly the risk of recurrence as well as cancer in the opposite breast especially if your wife had an aggressive type of breast cancer.Unfortunately,this medication which is a "necessary evil", does cause a lot of side effects including hot flashes,but the benefits must always be weighed against the possible risks.I am sure if your wife discusses her problem with her Oncologist something could be done to alleviate her discomfort without stopping the medication.Also a different drug,such as Femara could be more tolerable?I really don't know,but in my case I found that Femara was less problematic.
Many women suffer from hot flashes caused by these medications but can find some relief when they avoid hot and spicy foods, caffeinated drinks,alcohol and smoking and having lots of fans in the house...LOL.
I hope that your wife will soon consult with her Oncologist and see what can be done to relieve her discomfort.
All the best to both of you...
Nothing is guaranteed to help, but all of the following have been found to reduce the number and severity of hot flushes (the medical term for what is commonly called "hot flashes) for some women who have been advised to avoid HRT:
2. Relaxation therapy
3. Regular exercise
4. Reduction in weight/body mass index (If overweight, try to lose 10% of weight. This may also lower risk for BC recurrence in hormone receptor positive BC.)
5, Clonodine (also used for hypertension)
6. Gabapentin ( also used for seizure disorders)
7. Various antidepressants (SSRIs abd SNRIs)
Best wishes to both you and your wife,